| Model Number |
1012452-15 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous left circumflex artery that is 88% stenosed.The 3.75x15mm nc trek balloon dilatation catheter was not soaked prior to use.The balloon was advanced to the lesion and during the first inflation the balloon rupture at 8 atmospheres.Another nc trek was used to successfully continue the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 - medical device problem code 2017 clarifier: incorrect prep.
Event or Problem Description
Subsequently, after the initial report was filed it was reported that resistance was felt with the anatomy during removal of the nc trek balloon.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the violations of the ifu caused or contributed to the reported complaint.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the moderately calcified and heavily tortuous anatomy such that the balloon became damaged and subsequently ruptured during inflation.Furthermore, it is likely that the difficulty removing the balloon dilatation catheter (bdc) from the anatomy was due to the balloon not being able to fully refold due to the balloon rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.